Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 52, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 29, 2004, 4:54 PM CDT for Brazoria County, Matagorda County, Texas. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 4:54 PM CDT (21:54 UTC)
- Expired
- Jun 29, 2004, 6:30 PM CDT
- In force
- 96 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Brazoria County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 88 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3741 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 292155
FFWHOU
TXC039-321-292330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
454 PM CDT TUE JUN 29 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN BRAZORIA COUNTY IN SOUTHEAST TEXAS
EASTERN MATAGORDA COUNTY IN SOUTHEAST TEXAS
* UNTIL 630 PM CDT
* AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE A VERY SLOW MOVING NORTH-SOUTH ORIENTED BAND OF
SHOWERS AND THUNDERSTORMS LOCATED JUST NORTHWEST OF SARGENT
AND EXTENDING TO NEAR DAMON. RADAR ESTIMATES INDICATE THAT A
NARROW BAND OF 3 TO 6 INCHES OF RAIN HAS FALLEN THIS AFTERNOON
WITH AN ADDITIONAL 1 TO 3 INCHES POSSIBLE DURING THE NEXT HOUR
AND A HALF.
* FLOODING IS EXPECTED IN OR NEAR...
VAN VLECK...DAMON...AREAS NORTHWEST OF SWEENY...AREAS EAST OF
BAY CITY.
DO NOT CROSS ANY LOCATION WHERE WATER COVERS THE ROAD
SMALL CREEKS...STREAMS...BAYOUS..AND FARM-TO-MARKET OR OTHER
SECONDARY ROADS MAY FLOOD QUICKLY. AVOID LOCATIONS WHERE WATER COVERS
THE GROUND
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2888 9589 2882 9578 2890 9564 2932 9573
2919 9593
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:55 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 29, 2:55 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 255 PM CDT TUE JUN 29 2004 .DISCUSSION... SCATTERED SHRA/TSRA CONTINUING OVER MUCH OF CWFA THIS AFTERNOON WITH HIGHER RAINFALL RATES OVER WESTERN ZONES. EXPECT CONVECTION TO DECREASE IN COVERAGE DURING THE EVENING HOURS. WE SHALL MENTION LOCALLY HEAVY RAINFALL FOR THIS EVENING AND ALSO FOR WEDNESDAY AFTERNOON AND EVENING HOURS FOR ALL OF CWFA. PWATS WILL REMAIN HIGH 1.8 TO NEAR 2 INCHES THROUGH THURSDAY BUT LOWERING ON FRIDAY AS UPPER LEVEL FLOW VEERS FROM SW TO NW. THIS WILL RESULT IN DRYING AT MID/UPPER LEVELS OF ATMOSPHERE. UPPER LEVEL RIDGING FROM GULF WILL FLATTEN AS UPPER TROUGH TRAVERSE OKLAHOMA AND NORTH TEXAS THURSDAY. THIS TROUGH IS PROGGED TO DEEPEN TO A LOW NEAR WESTERN ARKANSAS/EASTERN OKLAHOMA ON FRIDAY WITH TROUGH LINE EXTENDING SOUTHWARD ACROSS OUR CWFA. ASSOCIATED ENERGY EXPECTED TO PRODUCE PRECIP MAINLY NORTH AND NORTHEAST OF CWFA. UPPER LEVEL TROUGH LINE WILL SHIFT TO LOUISIANA BY SATURDAY PUTTING US IN A DEEPER NORTHWEST FLOW PATTERN ALOFT. THIS TROUGH IS INDICATED BY ECMWF AND GFS TO REMAIN JUST EAST OF CWFA THROUGH EARLY NEXT WEEK. TIMING OF UPPER LEVEL IMPULSES TRAVERSING BACKSIDE OF THROUGH USUALLY NOT HANDLED WELL BY MODELS ESPECIALLY AFTER DAY 4. WE SHALL KEEP POPS THIS WEEKEND TO SLIGHT CHANCE MAINLY EASTERN ZONES BUT CHANCE FAR NORTHEAST ZONES. THOUGH UPPER LEVELS WILL DRY...LOWER LEVELS WILL REMAIN RELATIVELY MOIST DUE TO ONGOING ONSHORE FLOW WITH SURFACE RIDGE OF HIGH PRESSURE PERSISTING OVER GULF. MARINE REGION WILL REMAIN UNDER A LIGHT ONSHORE FLOW WITH WEAK SURFACE HIGH RIDGE OVER THE GULF. WAVE HEIGHTS AND WINDS TO REMAIN BELOW CAUTION LEVELS. #37/47 && .HGX WATCHES/WARNINGS/ADVISORIES... NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 72 89 73 91 73 / 50 50 50 40 30 HOUSTON(IAH) 74 90 75 91 75 / 40 50 50 30 30 GALVESTON (GLS) 79 87 79 87 80 / 30 40 40 30 30 &&
Hazardous weather outlook, Jun 29, 3:20 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 320 PM CDT TUE JUN 29 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-301200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 320 PM CDT TUE JUN 29 2004 ...LOCALLY HEAVY RAINFALL POSSIBLE THIS EVENING... .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL GRADUALLY DECREASE IN COVERAGE AND INTENSITY DURING THE EVENING HOURS. HOWEVER...LOCALIZED FLOODING IS STILL POSSIBLE FROM THE STRONGER STORMS ESPECIALLY DURING THE EARLY EVENING. RIVER FLOODING IS ONGOING ACROSS PORTIONS OF SOUTHEAST TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WEDNESDAY AFTERNOON MAY PRODUCE LOCALIZED FLOODING. THE RIVER FLOODING SITUATION WILL CONTINUE TO BE MONITORED. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.